MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS U 601 URINE ANALYZER; AUTOMATED URINE ANALYZER

ROCHE DIAGNOSTICS COBAS U 601 URINE ANALYZER; AUTOMATED URINE ANALYZER
Model Number U 601
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is currently ongoing.The follow up/corrective actions for the event are currently ongoing.The reported event involved an automated analytical device which is serviced in the field and not routinely returned for investigation.This device is not labeled for single use and is not reprocessed or reused.
 
Event or Problem Description
This report summarizes 1 malfunction event.Two results were mismatched by the cobas u 601 urine analyzer.The events involved a total of one patient with the following: two erroneous result for an unknown test.The patient's age was requested, but not provided.The patient's weight was requested, but not provided.The patient's gender was requested, but not provided.The patient's race was requested, but not provided.The patient's ethnicity was requested, but not provided.
 
Additional Manufacturer Narrative
The investigation did not identify a product problem.The cause of the event could not be determined.
 
Additional Manufacturer Narrative
Request from fda: we received mdr regarding erroneous patient results using the cobas u 601 urine analyzer.In the original mdr, it is stated that follow up/corrective actions for the event are currently ongoing, but in the mdr supplement #1, it is stated that the investigation did not identify a product problem.Request from fda: could you clarify whether the capa investigation is complete, what was the probable cause of the issue and if there were any corrective actions taken? response from manufacturer: the investigation is complete and a product problem was not identified.There was no capa initiated.The mdr incorrectly specified that corrective actions are ongoing.A supplemental report will be submitted to correct this.Response from manufacturer: the customer reported that after an electrical failure in the building, there was a mismatch between two results.The customer noticed the issue and the results were deleted from both the lis and the analyzer.Response from manufacturer: the probable cause of this event could not be determined.The problem report was provided by the customer but data from the date of the event was not included.The instrument periodically overwrites this data.Also additional data files were requested but not provided by the customer.These files are important when investigating a possible sample mismatch.Response from manufacturer: typically, occurrences of sample mismatch can be traced back to use error.However, without the data files from the instrument this could not be confirmed.

Brand Name
COBAS U 601 URINE ANALYZER
Common Device Name
AUTOMATED URINE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250
MDR Report Key8278152
Report Number1823260-2019-90048
Device Sequence Number168164
Product Code JIL
UDI-Device Identifier04015630932443
UDI-Public4015630932443
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberU 601
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date04/19/2019
05/28/2019
Patient Sequence Number1